Alert archive / California / Wind Advisories in 2013

Wind Advisory 62, NWS Los Angeles, CA

September 13, 2013

NWS Los Angeles, CA issued this wind advisory at Sep 13, 2013, 3:29 AM PDT. It took effect at Sep 13, 2013, 3:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2013, 3:29 AM PDT (10:29 UTC)
In effect from
Sep 13, 2013, 3:00 PM PDT
Expired
Sep 14, 2013, 3:00 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WWUS76 KLOX 131029
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
329 AM PDT FRI SEP 13 2013

CAZ039-052-131330-
/O.NEW.KLOX.WI.Y.0062.130913T2200Z-130914T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
329 AM PDT FRI SEP 13 2013

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY
IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY.

* WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 30
  MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP THIS AFTERNOON. THE
  STRONGEST WINDS WILL LIKELY OCCUR THROUGH AND BELOW PASSES AND
  CANYONS WEST OF SANTA BARBARA.

* IMPACTS...TRAVEL MAY BE IMPACTED ON AREA ROADWAYS...ESPECIALLY
  ON HIGHWAY 101 BETWEEN SANTA BARBARA AND GAVIOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

HALL
4 follow-up statements
129 
WWUS76 KLOX 131317
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
617 AM PDT FRI SEP 13 2013

CAZ039-052-132200-
/O.CON.KLOX.WI.Y.0062.130913T2200Z-130914T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
617 AM PDT FRI SEP 13 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SATURDAY...

* WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 30 
  MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP THIS AFTERNOON. THE 
  STRONGEST WINDS WILL LIKELY OCCUR THROUGH AND BELOW PASSES AND 
  CANYONS WEST OF SANTA BARBARA.

* IMPACTS...TRAVEL MAY BE IMPACTED ON AREA ROADWAYS...ESPECIALLY 
  ON HIGHWAY 101 BETWEEN SANTA BARBARA AND GAVIOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
467 
WWUS76 KLOX 132131
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
231 PM PDT FRI SEP 13 2013

CAZ039-052-140545-
/O.CON.KLOX.WI.Y.0062.130913T2200Z-130914T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
231 PM PDT FRI SEP 13 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY...

* WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 30
  MPH WITH GUSTS UP TO 40 MPH WILL DEVELOP THIS AFTERNOON. THE
  STRONGEST WINDS WILL LIKELY OCCUR THROUGH AND BELOW PASSES AND
  CANYONS WEST OF SANTA BARBARA.

* IMPACTS...TRAVEL MAY BE IMPACTED ON AREA ROADWAYS...ESPECIALLY 
  ON HIGHWAY 101 BETWEEN SANTA BARBARA AND GAVIOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MW
806 
WWUS76 KLOX 140500
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1000 PM PDT FRI SEP 13 2013

CAZ039-052-141000-
/O.CON.KLOX.WI.Y.0062.000000T0000Z-130914T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1000 PM PDT FRI SEP 13 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY...

* WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 30
  MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED OVERNIGHT BEFORE
  DIMINISHING LATE. THE STRONGEST WINDS WILL LIKELY OCCUR THROUGH
  AND BELOW PASSES AND CANYONS WEST OF SANTA BARBARA.

* IMPACTS...TRAVEL MAY BE IMPACTED ON AREA ROADWAYS...ESPECIALLY
  ON HIGHWAY 101 BETWEEN SANTA BARBARA AND GAVIOTA...AND THROUGH
  GAVIOTA PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SIRARD
663 
WWUS76 KLOX 141000
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 AM PDT SAT SEP 14 2013

CAZ039-052-141100-
/O.EXP.KLOX.WI.Y.0062.000000T0000Z-130914T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
300 AM PDT SAT SEP 14 2013

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

WINDS HAVE WEAKENED ACROSS THE AREA AND THE ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 12, 11:02 PM PDT, 4 hours 27 minutes earlier.

Area forecast discussion, Sep 12, 11:02 PM PDT, 4 hours 27 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1102 PM PDT THU SEP 12 2013

UPDATED AVIATION SECTION

.SYNOPSIS...
SKIES WILL BE MOSTLY CLEAR FROM FRIDAY TO EARLY NEXT WEEK...EXCEPT
ON THE CENTRAL COAST WHICH WILL HAVE NIGHT AND MORNING LOW CLOUDS
AND FOG. A HIGH PRESSURE SYSTEM WILL BRING ABOVE NORMAL TEMPERATURES
FROM FRIDAY TO MONDAY. A LOW WILL MOVE IN EARLY TUESDAY TO BRING
BELOW NORMAL TEMPERATURES AND INCREASE THE MARINE LAYER INTO THE END
OF THE WEEK.

&&

.SHORT TERM (TONIGHT-SUN)...THE MARINE INVERSION WAS QUITE SHALLOW
AT AROUND 700 FT DEEP EARLY THIS EVENING AT LAX. LOW CLOUDS WERE
SPREADING INTO THE CENTRAL COAST THIS EVENING AND WILL REMAIN MOSTLY
ON THE COASTAL PLAIN OVERNIGHT. S OF POINT CONCEPTION...LOW CLOUDS
WERE WELL OFF THE COAST AND SHOULD REMAIN MOSTLY AWAY FROM THE
COASTAL AREAS EXCEPT PATCHY LOW CLOUDS MAY MOVE INTO THE L.A. COUNTY
COAST BY MORNING. OTHERWISE...MOSTLY CLEAR SKIES CAN BE EXPECTED
THRU THE NIGHT FOR MOST OF THE FORECAST AREA.

AN UPPER LEVEL RIDGE OFF THE CA COAST WILL APPROACH THE REGION THRU
FRI THEN BUILD SLOWLY INTO THE STATE FRI NIGHT THRU SAT. THE UPPER
RIDGE WILL WEAKEN SAT NIGHT AND SUN AS A BROAD UPPER LEVEL TROF
MOVES INTO CENTRAL AND NRN CA. THE MARINE LAYER IS FORECAST TO
REMAIN SHALLOW THRU SUN...WITH NIGHT AND MORNING LOW CLOUDS AND FOG
EXPECTED TO BE LIMITED TO THE CENTRAL COAST DURING THE PERIOD.
OTHERWISE...MOSTLY CLEAR SKIES ARE FORECAST FOR THE MOST PART OVER
SWRN CA THRU SUN. SOME OFFSHORE FLOW CAN BE EXPECTED NIGHT AND
MORNING HOURS FOR INTERIOR AREAS THRU SAT MORNING. THERE WILL ALSO
BE GUSTY N CANYON WINDS ALONG THE SBA S COAST AND MTNS FRI
EVENING...WHICH MAY APPROACH ADVISORY LEVELS. WITH WARM BOUNDARY
LAYER TEMPS DURING THE PERIOD...DAYTIME HIGHS WILL BE SIGNIFICANTLY
ABOVE NORMAL EACH DAY FOR MOST AREAS AWAY FROM THE COAST...WITH FRI
AND SAT THE WARMEST DAYS. THE WARMEST VALLEYS SHOULD SEE HIGHS REACH
THE CENTURY MARK FRI AND SAT. LOW TEMPS WILL WARM UP AS WELL...WITH
WIDESPREAD LOWER 70S EXPECTED IN THE LOWER MTN ELEVATIONS AND THE
L.A. COUNTY VALLEYS BY FRI NIGHT.

***FROM PREVIOUS DISCUSSION***

.LONG TERM (MON-THU)...A COOLING TREND EXPECTED TO LAST THROUGH THE
WEEK AS A SERIES OF WEAK TROFS PASS TO THE NORTH. WHILE THIS WILL
KEEP MONSOON FLOW WELL TO THE EAST IT WILL ALSO KEEP TEMPS BELOW
NORMAL FOR MOST OF NEXT WEEK, ESPECIALLY TUESDAY ON. EXPECTING A
STRONG MARINE LYR PRESENCE EACH NIGHT, EVENTUALLY WORKING ITS WAY
INTO THE VALLEYS.

&&

.AVIATION...13/0602Z.

NORTH OF POINT CONCEPTION...VLIFR TO LIFR CONDITIONS WILL LIKELY
DEVELOP THROUGH 08Z...THEN LIFT ONE CATEGORY BETWEEN 15Z AND 16Z.
VFR CONDITIONS SHOULD DEVELOP AROUND 17Z.

SOUTH OF POINT CONCEPTION...THERE IS A CHANCE OF IFR TO MVFR
CONDITIONS BETWEEN 10Z AND 16Z AT COASTAL TERMINALS. OTHERWISE...VFR
CONDITIONS SHOULD PERSIST.

KLAX...THERE IS A 50 PERCENT CHANCE OF IFR TO MVFR CONDITIONS
BETWEEN 13Z AND 17Z. OTHERWISE...VFR CONDITIONS SHOULD PERSIST.

KBUR...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD AT THIS TIME.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...SIRARD/MW
AVIATION...HALL
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 12, 6:00 AM PDT, 21 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU SEP 12 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-131300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT THU SEP 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

A RELATIVELY LONG PERIOD TWO TO 4 FOOT SOUTH SWELL WILL BRING THE
POTENTIAL FOR HIGH RIP CURRENT RISK ALONG SOUTH AND SOUTHWEST FACING
BEACHES OF LOS ANGELES AND VENTURA COUNTIES LATER THIS EVENING
THROUGH THE OVERNIGHT HOURS.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

HIGH RIP CURRENT RISK WILL CONTINUE INTO FRIDAY AS A RELATIVELY LONG
PERIOD SOUTH SWELL WILL PERSIST THROUGH FRIDAY EVENING AFFECTING
SOUTH AND SOUTHWEST FACING BE ACHES OF LOS ANGELES AND VENTURA
COUNTIES. SURF WISE...THERE WILL BE SOME SETS UP TO 6 FEET FOR LOS
ANGELES COUNTY BEACHES.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.